| Catalog Number |
CF7-7-100 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that an attempt was made to use a closurefast catheter to treat a lesion in the great saphenous vein (gsv).Tumescent infiltration was utilized.General anesthesia was used.Hand compression was used.Lumen was flushed prior to use.A radio frequency generator was used.Catheter temperature thermocouple occurred.Coil melted.6 cycles were delivered.A new catheter was used to complete procedure.No patient injury.
Additional Manufacturer Narrative
Product analysis heating element/coil condition: damage was noted along the heating coil/element.Microscopic examination revealed bubbling/ burning of the fep layer of the heating element/coil.No coagulants or biologics were observed.Examination also revealed the heating element/coil of the device was not exposed the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas (photo 9).All pins were visually inspected to be straight visual inspection of the returned catheter revealed two kinks along the shaft, the kinks were observed at approx.81.0 cm 98.6 cm (ruler cal: 803523) from the distal tip of the device the catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 88.8 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 158.9 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.73 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.08 k ohms) all 4 tests passed and are inside the specification and acceptance criterion.The catheter was connected and recognized by both the rfg3 and rfg2 lab generators when plugged in.When the temperature rose to 120 c, the device completed the cycle without seeing an advisory message medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.